Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 55, NWS Springfield, MO

July 8, 2025Phelps County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 8, 2025, 6:18 PM CDT for Phelps County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2025, 6:18 PM CDT (23:18 UTC)
Expired
Jul 8, 2025, 9:15 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Phelps County, MO

The radar

The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WGUS53 KSGF 082318
FFWSGF
MOC161-090215-
/O.NEW.KSGF.FF.W.0055.250708T2318Z-250709T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
618 PM CDT Tue Jul 8 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  East Central Phelps County in east central Missouri...

* Until 915 PM CDT.

* At 618 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Rolla, St. James and Northwye.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3790 9182 3799 9185 3803 9161 3799 9157

FLASH FLOOD...RADAR INDICATED

$$

RN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:24 PM CDT, 3 hours 54 minutes earlier. Its key messages:

  • Chances (20-60%) for showers and thunderstorms this afternoon and evening. Rain will be scattered with some seeing no rain at all. There is the potential for a few strong to severe thunderstorms, with damaging wind gusts of 50 to 60 mph in addition to localized heavy rainfall.
  • Additional rain chances (30-60%) persist through late week into next weekend. Highest chances occur in the afternoon and evenings.
  • Temperatures remain near normal for early July. Highs in the upper 80s to low 90s. Lows in the upper 60s to lower 70s. A few locations may see heat index values around 100 degrees Thursday afternoon.
Area forecast discussion, Jul 8, 2:24 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
224 PM CDT Tue Jul 8 2025

.KEY MESSAGES...

- Chances (20-60%) for showers and thunderstorms this afternoon
  and evening. Rain will be scattered with some seeing no rain
  at all. There is the potential for a few strong to severe
  thunderstorms, with damaging wind gusts of 50 to 60 mph in
  addition to localized heavy rainfall.

- Additional rain chances (30-60%) persist through late week
  into next weekend. Highest chances occur in the afternoon and
  evenings.

- Temperatures remain near normal for early July. Highs in the
  upper 80s to low 90s. Lows in the upper 60s to lower 70s. A
  few locations may see heat index values around 100 degrees
  Thursday afternoon.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 124 PM CDT Tue Jul 8 2025

The lingering showers and storms from a MCS that decayed as it
moved over the region last night, remained across far southern
Missouri and northern Arkansas this afternoon. In addition, a
MCV was noted on radar in far north central Arkansas into the
Table Rock Lake region. This has allow for continued convection
into this afternoon with (PWATs between 1.5 to 2.0 inches)
producing some localized flooding in the region of western
Douglas County and the North Fork river basin and a Flash Flood
Warning. Additional localized flooding will be possible.

Additional thunderstorm development is expected this afternoon
with CAMS indicated good (30-60%) scattered chances initiating
as early as 3-4pm and linger into the evening. This will be
possible thanks to the remaining MCV combined with left over
outflow boundaries from the morning MCS, and mid-upper level
short wave moving through the area and an unstable atmosphere
(CAPE 1700-2500 J/kg) over the region thanks to the Td's in the
lower to middle 70s across the region. Shear remains limited
with bulk shear around 20kts, which should produce pulse to
multicell storm clusters. Overall, there is a Marginal (1 of 5)
chance for severe storms across the Ozarks this afternoon into
this evening with the primary concern being 50-60mph downburst
winds. An isolated large hail report up to quarters may occur
with the strongest cells.

With all that said, there may be locations that see no rainfall
at all through this evening thanks to the expected scattered
nature of the storms.

The shortwave will push most of the way through the region
by Wednesday morning. Overnight lows will again be in the upper
60s to lower 70s overnight before climbing back into the middle
to upper 80s again Wednesday afternoon. The overall pattern
will support daily rain chances though the ingredients
Wednesday are only such as to allow for a 15-40% chances of
afternoon storms. Much of the northwest portion of the area will
remain dry, with the best light rain chances southeast of I-44
in the afternoon/evening.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 124 PM CDT Tue Jul 8 2025

The upper level short wave will have progressed over the Great
Lakes region through the tail end of it may linger over
portions of the Missouri Bootheel region through Thursday.
Thursday will offer the lowest rain chances (<20%), with higher
chances (20-55%) Friday afternoon into the weekend. Overall, the
pattern will support daily rain chances, though all day
washouts aren't expected, however where rain does occur,
localized heavy rainfall will be possible. Near-normal
temperatures are expected, with daily highs in the mid/upper 80s
to low 90s, and lows in the upper 60s to low 70s.

A more significant upper level trough is expected to move
through the plains into the Ozarks late friday night into
Saturday. This would likely produce the best potential for a
more widespread rainfall. Heading through the weekend, the
forecast continued scattered showers and storms.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1237 PM CDT Tue Jul 8 2025

An upper level short wave will move across the region today
which will allow for the possible (20-60%) development of
showers and storms through the afternoon into the evening.
TEMPO/PROB30 groups remain for the KSGF/KJLN terminals as
confidence in coverage remains on the lower end. Any stronger
storm that impacts the terminals would lower visibilities from
heavy rainfall and bring changing wind conditions.

Where storms occur, winds may become gusty (20-30) otherwise,
winds will be generally light and variable.

Cloud cover will be variable through the afternoon and evening
with occasional periods of MVFR to VFR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
Hazardous weather outlook, Jul 8, 2:39 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
239 PM CDT Tue Jul 8 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
239 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Chances (20-60%) for showers and thunderstorms this afternoon and
early evening. There is the potential for a few strong to severe
thunderstorms, with damaging wind gusts of 50-60 mph, isolated
hail to the size of quarters in addition to the potential of
localized heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rain chances (30-60%) persist through late week into
next weekend. Highest chances occur in the afternoon and evenings.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Local storm report, Jul 8, 12:40 PM CDT, 5 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1240 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     Rain             1 W Turners             37.18N 93.17W
07/06/2025  M5.50 Inch       Greene             MO   Public

            Relayed from Brandon Beck via contact.sgf.

&&

REN
Local storm report, Jul 8, 2:55 PM CDT, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
255 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     Hail             2 SSE Stockton          37.66N 93.79W
07/08/2025  M0.88 Inch       Cedar              MO   Public

&&

FEH
Special weather statement, Jul 8, 3:46 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
346 PM CDT Tue Jul 8 2025

MOZ079-080-082115-
Dallas MO-Polk MO-
346 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN DALLAS AND EAST CENTRAL
POLK COUNTIES THROUGH 415 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over
Buffalo, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buffalo, Conway, Halfway, Foose, March, Long Lane, and Charity.

This includes Interstate 44 between mile markers 109 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3767 9285 3748 9285 3748 9289 3749 9290
      3748 9307 3755 9329 3773 9320
TIME...MOT...LOC 2046Z 304DEG 17KT 3761 9311

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Nelson
Special weather statement, Jul 8, 4:09 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
409 PM CDT Tue Jul 8 2025

MOZ077-078-089-082145-
Cedar MO-Barton MO-Dade MO-
409 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BARTON...
SOUTHWESTERN CEDAR AND NORTHWESTERN DADE COUNTIES THROUGH 445 PM
CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Lockwood, or 13 miles northwest of Greenfield, moving
southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stockton Lake, Stockton State Park, Jerico Springs, Arcola, Umber
View Heights, Neola, Wagoner, Cedarville, Sylvania, and Cane Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Stockton Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3764 9412 3764 9408 3767 9408 3774 9395
      3757 9372 3741 9399 3761 9417
TIME...MOT...LOC 2109Z 324DEG 15KT 3757 9398

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Nelson
Special weather statement, Jul 8, 5:14 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Springfield MO
514 PM CDT Tue Jul 8 2025

MOZ077-088-082245-
Barton MO-Jasper MO-
514 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BARTON AND
NORTHEASTERN JASPER COUNTIES THROUGH 545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, or 7 miles south of Lamar, moving south at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lamar, Jasper, Golden City, Carytown, Lamar Heights, Kenoma,
Dudenville, and Boston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3753 9435 3756 9413 3739 9407 3730 9408
      3729 9405 3725 9435
TIME...MOT...LOC 2213Z 350DEG 18KT 3740 9423

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Nelson

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:02 PM CDTFlash Flood WarningSGFShannon, Texas6 hr
Jul 8, 1:17 PM CDTFlash Flood WarningSGFOzark, Taney6 hr
Jul 8, 2:31 PM CDTSevere Thunderstorm WarningSGFCedar44 min
Jul 8, 2:44 PM CDTSevere Thunderstorm WarningSGFHickory, Polk46 min
Jul 8, 3:46 PM CDTSpecial Weather StatementSGFDallas29 min
Jul 8, 4:09 PM CDTSpecial Weather StatementSGFDade36 min
Jul 8, 5:14 PM CDTSpecial Weather StatementSGFBarton31 min

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.